Alert archive / Missouri / Tornado Warnings in 1997

Tornado Warning 14, NWS Paducah, KY

June 13, 1997Scott County, Missouri

NWS Paducah, KY issued this tornado warning at Jun 13, 1997, 8:14 PM CDT for Scott County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1997, 8:14 PM CDT (01:14 UTC)
Expired
Jun 13, 1997, 8:45 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Scott County, MO

The radar

The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 1997-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 1997-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1856 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 140115 RRA
TORPAH
MOC201-140145-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
814 PM CDT FRI JUN 13 1997
 
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  845 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST MISSOURI
 
   ...SCOTT COUNTY
 
A TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR DIEHLSTADT BY 815 PM CDT.
AT 807 PM CDT...A STORM SPOTTER REPORTED A FUNNEL CLOUD SOUTH OF SALCEDO
OR 15 MILES SOUTH OF CAPE GIRARDEAU MOVING EAST AT 30 MPH.
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AtN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
 
SHANKLIN
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 1:25 PM CDT, 6 hours 49 minutes earlier.

Area forecast discussion, Jun 13, 1:25 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT FRI JUN 13 1997

FORECAST ISSUE OF THE DAY... PRECIP CHANCES TONIGHT

LATEST 1KM VIS/8KM IR SATELLITE SHOWING GRADUALLY WEAKENING REMNANTS OF
MCS MOVING THROUGH EASTERN PART OF FA.  COOLEST CLOUD TOPS MAINTAINING
STATUS QUO AS SYSTEM MOVES INTO -6 LIFTED INDICES (SSL - ADAP).  ON THE
POSITIVE SIDE...MCS HAS WORKED TO STABALIZE ATMOSPHERE A BIT OVER
SEMO/WKY/SIL...EVEN WITH SUNSHINE RETURNING.

MODELS IN DECENT AGREEMENT IN SHARPENING H5 TROF AS S/W ENERGY MOVES
ALONG MO/AR BORDER ACROSS FA TONIGHT.  LAYER MEAN RH FIELDS AND FCST
SOUNDINGS REVEAL 70%+ FROM  H10-H7 THROUGH 12Z SAT.  THIS...IN COMBO
WITH H8-H5 VERT VEL BULLSEYE AND NOSE OF H8 JET POKING INTO SOUTHERN
PART OF FA...WILL KEEP CHANCE/LIKELY POPS ACROSS AREA TONIGHT.

AS WEAK COOL FRONT SAGS SOUTH ACROSS AREA OVERNIGHT...DRIER AIR WILL
BEGIN TO FILTER INTO AREA...PUTTING A GRADUAL END TO PRECIP.  THINKn
EARLY MORNING POP A GOOD IDEA OVER SWIN/WKY/SIL...WITH DRIER
CONDITIONS IN SEMO AS NEGATIVE VORT ADVECTION TAKES HOLD.

FWC/FAN LOW TEMPS LOOK GOOD (VERIFIED BY 2M TEMPS FROM ETA) WITH
UPPER 60S TONIGHT.

KEYSOR

In the hours before

Local storm report, Jun 13, 6:28 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
627 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    GREENVILLE                KY   TORNADO
06/13/97   MUHLENBERG                     REPORTED BY EMERGENCY
                                          SERVICES.

PRESLEY
Local storm report, Jun 13, 6:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0617 PM    GREENVILLE                KY   TORNADO
06/13/97   MUHLENBERG                     ONE HOUSE DESTROYED SOUTH
                                          OF GREENVILLE ON HWY 171.
Local storm report, Jun 13, 6:37 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0617 PM    GREENVILLE                KY   TORNADO.
06/13/97   MUHLENBERG                     ONE HOUSE DESTROYED SOUTH
                                          OF GREENVILLE ON HWY 171.
                                          REPORTED BY STATE POLICE.

PRESLEY
Local storm report, Jun 13, 8:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM                              MO   1.75 INCH HAIL
06/13/97   BOLLINGER                      GOLFBALL SIZE HAIL 5S
                                          ZALMA
Local storm report, Jun 13, 8:03 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM                              MO   1.75 INCH HAIL
06/13/97   BOLLINGER                      GOLFBALL SIZE HAIL 5S
                                          ZALMA
Local storm report, Jun 13, 8:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
814 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0806 PM                              MO   65 MPH TSTM GUST
06/13/97   SCOTT                          GUSTS 60 TO 70 MPH IN
                                          SOUTH SALCEDO

YORK

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:01 PM CDTSevere Thunderstorm WarningPAHWayne29 min
Jun 13, 7:17 PM CDTSevere Thunderstorm WarningPAHPerry73 min
Jun 13, 7:22 PM CDTSevere Thunderstorm WarningPAHBollinger68 min
Jun 13, 7:34 PM CDTSevere Thunderstorm WarningPAHCape Girardeau56 min
Jun 13, 7:37 PM CDTSevere Thunderstorm WarningPAHStoddard53 min
Jun 13, 7:43 PM CDTSevere Thunderstorm WarningPAHButler32 min
Jun 13, 7:51 PM CDTSevere Thunderstorm WarningPAHScott39 min

Nearby

Tornado Warnings in Missouri, 1997Every tornado warning in 1997Tornadoes in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.